MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404292
Medical Device Problem Codes Mechanical Problem (1384); Material Puncture/Hole (1504); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient with this inflatable penile prosthesis (ipp) presented with a device that was not working as intended.Two weeks later the patient underwent surgical intervention to revise the device and found a crack in the pump connecting tube.The pump and cylinder were replaced, and there were no patient complications reported.
 
Additional Manufacturer Narrative
Upon receipt of the inflatable penile prosthesis (ipp) at our quality assurance laboratory the returned components underwent a thorough analysis.The cylinders were microscopically examined and leak tested.The first cylinder presented a hole, resulting in fluid loss, in the outer tube from kink resistant tubing (krt) wear in the proximal end of the cylinder body.Both cylinders presented wear at folds in the proximal end, the middle, and the distal end of the cylinder.The second cylinder did pass the leak testing performed.Examination of the pump found the poppet rod was misaligned in the pump.The pump was unable to be functionally tested due to the poppet rod misalignment, but the pump did pass leak testing.Based on the information available, the reported allegations were confirmed.
 
Event or Problem Description
It was reported that the patient with this inflatable penile prosthesis (ipp) presented with a device that was not working as intended.Two weeks later, the patient underwent surgical intervention to revise the device and found a crack in the pump connecting tube.The pump and cylinder were replaced, and there were no patient complications reported.

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19874475
Report Number2124215-2024-47364
Device Sequence Number7777520
Product Code FHW
UDI-Device Identifier00878953003948
UDI-Public00878953003948
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/20/2024
Device Model Number72404292
Device Catalogue Number72404292
Device Lot Number1000248022
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2024
Supplement Date Received by Manufacturer09/12/2024
Initial Report FDA Received Date07/31/2024
Supplement Report FDA Received Date10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PUMP: UPN 72404310 LOT#: 1000537690; PUMP: UPN 72404310 LOT#: 1000537690
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR
Patient SexMale